MDJunction - People Helping People
 
Ask a Question
10/20/2010 06:17 AM

water retention/hand swelling?

willowwisp
Posts: 421
Member

Has anyone experienced water retention, or swelling in the hands from their medication? (I'm on lamotrigine and imipramine) I have lost a ton of weight, and still cannot get my rings on, and I am actually over 25 pounds LESS now then I was the last time I wore my rings... the only thing I can think of is that it's some type of water retention from the meds... anyone else experience this?
Reply

10/20/2010 06:22 AM
Moonbaby
Moonbaby  
Posts: 577
Member

I do. I really hadn't thought about it until you wrote this. I take lamictal along with several other meds. I never had hand swelling but do now. I'm sure it must be a side effect of the meds. Don't know if there is anything we can do about. If anyone out there has any ideas, let us know.

10/20/2010 07:16 AM
LemonLime
 
Posts: 56
Member

Hi, I am sorry I haven't taken Lamictal. But will like to know if the Lamictal helped you with the losing of the weight. I know my female doctor told that at least it doesn't make gain weight like other meds.

25 lost! That's great! I mean if thats what you wanted. I am looking to lose some myselfTongue


10/20/2010 07:28 AM
willowwisp
Posts: 421
Member

I've actually lost over 70 pounds since Feb. the 25 pounds was just to state that my rings should have fit 25 pounds ago Smile And actually, I am losing a bit faster on the Lamictal/imiprimine combo... not sure why... but most of my weight loss can be attributed to stict diet and exercise....

10/20/2010 08:11 AM
GiGi3
Posts: 285
Member

I had swelling on both Abilify and Risperdal.

10/20/2010 12:19 PM
Joy75
Joy75  
Posts: 16593
Group Leader
I'm an Advocate

I haven't had any swelling and I'm on Lamictal. No weight loss either.

10/21/2010 03:18 PM
LemonLime
 
Posts: 56
Member

Hey Willowisp, Congrats on your weight loss!

Really that's a lot! and very hard to do.

I want to lose at least 20. My ideal being 50. Soon I willl be able to get back to the gym,

it does so good for our bodies and minds, I can't wait!

Greetings and Blessings for all my bipolar friends!


10/24/2010 03:03 PM
hedap
 
Posts: 2012
Senior Member

I haven't notices any particular swelling related to lamictal and no weight change either. Well, at least I have gained, that's good anyway.

hugs, heather

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved